Tennessee, 2005Damaging Winds in Tennessee, September 25, 2005
September 25, 2005 · NWS OHX · 5 events in 3 counties and zones
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 25, 2:40 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Sep 25, 2:40 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT SUN SEP 25 2005
.DISCUSSION...
REMNANTS OF RITA NOW A TROPICAL DEPRESSION CENTERED OVER NORTHWEST
ARKANSAS CONTINUES TO MOVE TO THE NORTHEAST AROUND 20 MPH. RAIN BANDS
FROM THIS SYSTEM WERE LOCATED OVER THE WESTERN COUNTIES OF THE MID
STATE ARE WERE SLIDING SLOWLY TO THE EAST. THIS LOW PRESSURE SYSTEM
WILL START TO MOVE MORE RAPIDLY TO THE NORTHEAST AS IT GET CAUGHT
UP IN A UPPER LEVEL TROUGH. BY MONDAY MORNING THE LOW WILL BE
CENTERED NEAR MICHIGAN. PRECIPITATION WILL START TO MOVE OUT OF THE
MID STATE MONDAY MORNING IN THE WESTERN COUNTIES AND LEAVE THE
EASTERN COUNTIES BY MONDAY EVENING.
ANOTHER SYSTEM CURRENTLY LOCATED NEAR THE ROOKIES WILL ADVANCE
RAPIDLY EASTWARD AND WILL PASS THROUGH THE MID STATE SOME TIME
TUESDAY. THE NORTHERLY WINDS BEHIND THIS SYSTEM WILL BRING DRYER
AIR AND MORE FALL LIKE WEATHER INTO THE MID STATE. LOW TEMPERATURES
TUESDAY NIGHT WILL DROP INTO THE 50S.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 71 83 62 82 / 90 50 20 10
CLARKSVILLE 70 82 60 79 / 80 50 10 10
CROSSVILLE 67 78 60 80 / 90 60 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
&&
31
Hazardous weather outlook, Sep 25, 4:30 AM CST, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SUN SEP 25 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SUN SEP 25 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY ACROSS THE WEST HALF OF MIDDLE TENNESSEE.
REMNANTS OF RITA ARE FORECAST TO TURN NORTHEASTWARD ACROSS ARKANSAS
TODAY AND MOVE TO THE MISSOURI BOOTHEEL BY LATE SUNDAY NIGHT...AS IT
BECOMES UNDER THE INFLUENCE OF THE WESTERLIES. STRONG LOW LEVEL WIND
SHEAR PROFILES WILL PERSIST ALONG THE LOW LEVEL JET AXIS...ACROSS
WEST HALF OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT.
CONVECTIVE RAINBANDS...ASSOCIATED WITH THE REMNANTS OF RITA WILL MOVE
INTO THE MID STATE DURING THE DAY. SATELLITE IMAGERY CONTINUES TO
SHOW THE SYSTEM ENTRAINING DRY AIR. THIS MAY INCREASE THE CHANCE OF
HEATING...AND DESTABILIZATION BETWEEN CONVECTIVE BANDS DURING THE
AFTERNOON AND EVENING...IN MIDDLE TENNESSEE...WHEN THE GREATEST
CHANCE FOR SEVERE STORMS AND POSSIBLE TORNADOES ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NECESSARY TODAY AND TONIGHT.
BOYD
In the hours before
Special weather statement, Sep 25, 3:00 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SUN SEP 25 2005
TNZ005>011-022>034-056>066-075-077>080-093>095-260000-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
400 PM CDT SUN SEP 25 2005
REMNANTS OF TROPICAL DEPRESSION RITA WILL BE CROSSING MIDDLE
TENNESSEE LATE THIS AFTERNOON. STRONG GUSTY WINDS...POSSIBLY
AS HIGH AS 40 MPH...WILL OCCUR OVER NUMEROUS LOCATIONS OF THE MID
STATE. A LARGE BAND OF RAINFALL WILL CONTINUE MOVING ACROSS THE MID
STATE. WITH THE GUSTY WINDS AND SOILS BECOMING MOIST SOME SMALL
TREES AND LIMBS COULD FALL OR BREAK. A FEW SMALL TORNADOES MAY ALSO
OCCUR. A TORNADO WATCH WILL REMAIN IN EFFECT THROUGH 700 PM FOR MUCH
OF THE MID STATE.
19
Thunderstorm Wind, Lawrence
- When
- September 25, 7:06 PM CST
- Where
- Lawrence County, 1 mi S of Liberty Grove
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.617, -87.050
3 large shallow rooted oak trees were uprooted at 111 Peppertown Rd.
Thunderstorm Wind, Lawrence
- When
- September 25, 7:06 PM CST
- Where
- Lawrence County, 2 mi S of Liberty Grove
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.217, -87.017
A home located at Rebecca and Peppertown Road lost its porch. Also, a nearby storage trailer was blown over and swept into a nearby pond.
Thunderstorm Wind, Lawrence
- When
- September 25, 7:26 PM CST to 7:28 PM CST
- Where
- Lawrence County, 2 mi WSW of Lawrenceburg Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.000, -87.383
Winds gusting about 70 mph struck in the vicinity of the Lwrenceburg Municipal Airport. An old storage building, made out of cinder block with a metal roof, lost part of its roof near the intersection of Norton Road and Lone Star Rd. A tree was down on 180 Hillview Road and also on Gimlet Road.
Thunderstorm Wind, Giles
- When
- September 25, 7:50 PM CST to 7:55 PM CST
- Where
- Giles County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.017, -87.383
EMA Director said that a tree was down on a power line on Gunter Ridge Rd. TDOT reported several trees were down around the county as well.
Thunderstorm Wind, Maury
- When
- September 25, 8:05 PM CST
- Where
- Maury County, Columbia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 35.217, -87.283
A tree was blown down in Columbia.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Mississippi, September 25, 20051 injured · $920,000 · F2 · 2 events
- Tornado in Mississippi, September 25, 20057 injured · $2.0 million · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$480,000 · F2 · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Rip Current in Alabama, September 25, 20051 death · 1 event
- Flash Flooding in Mississippi, September 25, 2005$12 million · 9 events
- Tornado in Alabama, September 25, 20052 injured · $250,000 · F1 · 1 event
- Flash Flooding in Louisiana, September 25, 2005$1.3 million · 2 events
- Tornado in Mississippi, September 25, 2005$400,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$330,000 · F1 · 1 event
- Tornado in Alabama, September 25, 2005$250,000 · F1 · 1 event
- Tornado in Mississippi, September 25, 2005$220,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474907, 5474908, 5474824, 5474910, 5474909.